Is the blurry vision from Botox reversible? Will it go away?

ive been getting botox for the past nine years and after the past couple of times been experiencing headaches, that eventually go away. however, this time, i have blurry vision in my Right eye and i am very nervous about it. i went to see an ophthomologist and was prescribed eye glasses. will it get better?

Doctor Answers 9

#Blurry vision after Botox

Blurred vision can only occur after Botox if the extraocular muscles, which are responsible for the movements of the eyeball, are affected.  This is extremely uncommon and the vision would not be blurred in one eye only, but would resolve in time.  Glasses would not be prescribed for this problem.

I do hope this information is helpful to you.  All the best! Dr. Clark


New York Dermatologist
5.0 out of 5 stars 8 reviews

Blurry Vision from Botox

Blurry vision from Botox is extremely rare. If the blurry vision is a result of the Botox injections it will go away in a few months. If the new glasses corrected the situation then it is unlikely that the Botox is responsible. For the best cosmetic results please consult a board certified dermatologist with a great deal of experience with Botox for the best results. 

If the blurred vision is due to Botox it will resolve in approx 3 months when the Botox wears off.

If the blurred vision is due to Botox it will resolve in approx 3 months when the Botox wears off. This is an uncommon side effect of Botox.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 442 reviews

Blurry vision and botox

If the glasses correct the blurry vision, it sounds like it's not related to the Botox injections since neurotoxins won't change a prescription (probably coincidental).  If injections are very close to the eyes, sometimes they can weaken the orbicularis muscle (which causes the eye to close) and patients can get a dry eye or even a droopy lower eyelid.  The dry eye can contribute to blurry vision but that wouldn't be correctable with glasses and would resolve as the effect of the botox wore off.  Botox can affect eye movement if it is injected near one of the eye muscles but that would result in temporary double vision rather than blurry vision.
Hope that helps.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
4.7 out of 5 stars 66 reviews

Periorbital Complications of Botox Injections

It is unfortunate that Botox injections cause headaches for you.This is a relatively uncommon side effect, but it is usually only temporary.Less than 1% of patients may develop severe, life-altering headaches that can persist for 2-4 weeks.The cause of these headaches is unknown.However, the headaches are not typically associated with blurry vision.

Are you having blurry vision or double vision?Double vision is a rare complication of Botox injections that occurs when the Botox diffuses to the extraocular muscles.These muscles are responsible for eye movements, and paralysis causes a condition called strabismus.It is important to see a board-certified ophthomologist as soon as possible so that an accurate diagnosis can be made.Strabismus is usually temporary, and temporary treatments can help with symptoms until the extraocular muscles regain normal function.An ophthalmologist may recommend an eye patch or a Frensel membrane prism in your eyeglasses, and you will need to be seen on a regular basis to monitor for resolution of the condition.

Stephen P. Smith, Jr., MD
Columbus Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

Blurry Vision after Botox

Blurry vision is not normally seen after Botox injections.  I am not sure that the two are related.  If the glasses make your vision better then it is probably just a coincidence that you maybe needed glasses.

Jessica Lattman, MD
New York Oculoplastic Surgeon
4.9 out of 5 stars 29 reviews

Blurry vision

Blurry vision is not a normal side effect from botox. Your eye doctor should be able to address this concern. it is strange that your eye doctor would prescribe you glasses if the concern is that it is from the botox treatment.

Kris M. Reddy, MD, FACS
West Palm Beach Plastic Surgeon
4.5 out of 5 stars 37 reviews

Concern with blurry vision

Any concern with blurry vision should be immediately addressed by your eye doctor. This is not a typical side effect from Botox. 

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Blurry vision after Botox

Based on your statement I believe your blurry vision isn't from Botox, but just from aging. I don't know any eye doctor - and I work right next to one! - who would give someone glasses from blurry vision after Botox - these two things are different. Botox would affect the muscles' ability to move (if it were injected too close within the orbital rim) and this would not be improved with glasses.....

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.